Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS New Orleans, LA

November 5, 2012Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 5, 2012, 6:49 PM CST for Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2012, 6:49 PM CST (00:49 UTC)
Expired
Nov 5, 2012, 7:30 PM CST
In force
41 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 5, 6:57 PM CSTHAIL 14 Se Denham Springs, LAREPORT RECEIVED VIA FACEBOOK.
Nov 5, 7:02 PM CSTHAIL 1.75Denham Springs, LAREPORT RECEIEVED VIA NWSCHAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 5:29 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS54 KLIX 060049
SVRLIX
LAC005-033-063-060130-
/O.NEW.KLIX.SV.W.0169.121106T0049Z-121106T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 PM CST MON NOV 5 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  WESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...

* UNTIL 730 PM CST

* AT 644 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DENHAM SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALKER AND WHITEHALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3060 9088 3020 9063 3016 9065 3014 9077
      3014 9079 3047 9107
TIME...MOT...LOC 0049Z 320DEG 25KT 3046 9092

$$

95/DM
1 follow-up statement
810 
WWUS54 KLIX 060103
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST MON NOV 5 2012

LAC005-033-063-060130-
/O.CON.KLIX.SV.W.0169.000000T0000Z-121106T0130Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-
703 PM CST MON NOV 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR WESTERN LIVINGSTON...SOUTHEASTERN EAST BATON ROUGE AND
NORTHEASTERN ASCENSION PARISHES...

AT 659 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO 
DETECT A THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZED 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR WALKER...OR 7 MILES SOUTHEAST OF DENHAM 
SPRINGS...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GOLFBALL SIZED HAIL...UP TO 1.75 INCHES IN DIAMETER...WAS BEEN 
REPORTED IN DENHAM SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3060 9088 3020 9063 3016 9065 3014 9077
      3014 9079 3047 9107
TIME...MOT...LOC 0102Z 320DEG 25KT 3039 9085

$$

95/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:50 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 5, 3:50 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST MON NOV 5 2012

.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED 1014MB LOW OVER CENTRAL ARKANSAS WITH
A WARM FRONT EXTENDING TO BATON ROUGE TO MISSISSIPPI COASTAL
WATERS AND A COLD FRONT EXTENDING SOUTHWEST TO CENTRAL TEXAS.
SURFACE DEWPOINT READINGS RANGE FROM THE UPPER 50S ACROSS SOUTH
CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI TO THE MID 60S ACROSS
SOUTH CENTRAL LOUISIANA. AFTERNOON SOUNDING REVEALED A SLIGHT
EROSION OF THE INVERSION FROM 850MB TO 750MB FROM 12Z TO 18Z. CAPE
VALUE INCREASED FROM NIL AT 12Z TO NEAR 300 J/KG AT 18Z. LOW LEVEL
WINDS OFF THE 18Z SOUNDING WERE VERY LIGHT OUT OF THE SOUTH AT 5
TO 7 KNOTS FROM THE SURFACE TO 2800 FEET...SLIGHT VEERING WITH STORM
RELATIVE HELICITY ONLY 91 M/S. WATER VAPOR SATELLITE IMAGERY
SHOWED A DARKENING OR THE VIGOROUS SHORT WAVE OVER SOUTHWEST
ARKANSAS. ISOTACH ANALYSIS REVEALED A 120 KNOTS N/S JET FROM SOUTH
DAKOTA TO KANSAS AND SUB TROPICAL FROM SOUTH TEXAS TO NORTH
FLORIDA.

&&

.DISCUSSION...
JET MAX BEHIND...NOW OVER EASTERN OKLAHOMA...WILL DIVE SOUTHEAST
OVER THE FORECAST AREA TO THE BOTTOM OF THE TROUGH BY MIDNIGHT
TONIGHT. LOW LEVEL WINDS WILL DECREASE THROUGH THE EVENING...THUS
DAMPENING ANY TORNADO THREAT THAT EXISTED THIS AFTERNOON. COLD
CORE ASSOCIATED WITH THIS SYSTEM WILL PRODUCE RELATIVELY STEEP
LAPSE RATES BUT ELEVATED ABV 800MB. MOISTURE AXIS SHOULD REMAIN
FROM SOUTH TEXAS TO SOUTHWEST LOUISIANA TO MEMPHIS UNTIL THE WAVE
APPROACHES THIS EVENING. SOUTHERLY SURFACE WINDS HAVE ADVECTED IN
THE 60S. HOWEVER...TEMPS HAVE ONLY MANAGED TO CLIMB INTO THE LOWER
70S...UPPER 70S AND LOWER 80S WEST OF THE FORECAST AREA THIS
AFTERNOON. ERGO...BETTER CHANCE OF SURFACE BASE CONVECTION IS
EXPECTED WEST ZONES TONIGHT. FAST MOVING SYSTEM AND FORCING ALONG
THE FRONT WILL CREATE CONVECTION ACROSS THE AREA THIS EVENING. THE
MAIN THREATS ARE DAMAGING WINDS AND HAIL WEST AND SOUTH OF LAKE
PONTCHARTRAIN THIS EVENING ONLY...ALBEIT COVERAGE WILL BE ISOLATED
FOR SEVERE STORMS. STRONG COLD AIR ADVECTION WITH A 40 TO 50M DROP
AFTER THE FRONTAL PASSAGE IS EXPECTED TONIGHT. BOUNDARY LAYER
WINDS OF 25 KNOTS ON COASTAL WATERS BY 12Z TUESDAY....THINK NEARLY
100 PERCENT WINDS SHOULD MIXED DOWN TO SEA SURFACE. SHARP THROUGH
AXIS WILL PUSH EAST AND ALLOW WINDS TO RELAX TUESDAY AFTERNOON.

ANOTHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE MID SOUTH
TUESDAY AND CONTINUE TO NORTH FLORIDA BY WEDNESDAY. THE CLOSE
PROXIMITY WILL BRING ANOTHER SHOT OF COLD AIR AND NORTHWEST WINDS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL BRING WINDS OVER THE
MARINE ZONES UP TO SMALL CRAFT ADVISORY WEDNESDAY AND WEDNESDAY
NIGHT. WINDS MAY STAY UP ACROSS THE FORECAST AREA THROUGH THURSDAY
MORNING BUT COLD AIR ADVECTION WILL BE STRONG ENOUGH TO DROP NORTH
ZONES INTO THE UPPER 30S THURSDAY. WINDS WILL DROP OFF THURSDAY
NIGHT INTO FRIDAY MORNING AND TEMPS WILL DROP INTO THE 30S AND
40S...COLDEST MORNING AREA WIDE. A WARMING TREND WILL OCCUR
THROUGH THE WEEKEND. ANOTHER SYSTEM WILL BRING A FRONT THROUGH THE
AREA SUNDAY NIGHT INTO MONDAY. 18

&&

.MARINE...
A COLD FRONT WILL PUSH INTO THE COASTAL WATERS LATER THIS EVENING.
STRONG OFFSHORE FLOW WILL FOLLOW THIS FRONTAL PASSAGE. WINDS OF 20
TO 25 KNOTS WILL DEVELOP LATE TONIGHT INTO TUESDAY. SMALL CRAFT
ADVISORY HAS BEEN ISSUED TONIGHT THROUGH TUESDAY MORNING. A
DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE MID SOUTH TUESDAY AND
CONTINUE TO NORTH FLORIDA BY WEDNESDAY. THE CLOSE PROXIMITY WILL
BRING ANOTHER SHOT OF COLD AIR AND NORTHWEST WINDS WEDNESDAY AND
WEDNESDAY NIGHT. THIS WILL BRING WINDS UP TO SMALL CRAFT ADVISORY
WEDNESDAY AND WEDNESDAY NIGHT. 18

&&

.AVIATION...
HAVE DECIDED TO REMOVE THE MENTION OF TS FROM MOST OF THE
TERMINALS FOR TONIGHT...AS THE OVERALL INSTABILITY IN THE REGION
IS NOT ENOUGH TO SUPPORT THE DEVELOPMENT OF A LINE OF CONVECTION.
TEMPERATURES AND OVERALL INSTABILITY HAVE BEEN HELD DOWN BY A
PERSISTENT CLOUD DECK RUNNING BETWEEN 5K AND 10K FEET THIS
AFTERNOON. THERE IS SOME SCATTERED CONVECTION NEAR KGPT AND
KASD...AND HAVE VCTS WORDING THROUGH AROUND 00Z. A STRONG COLD
FRONT WILL SWEEP THROUGH THE AREA BY 06Z...WITH NORTHWEST WINDS
AND CLEARING SKIES DEVELOPING. HOWEVER...SOME LOW LEVEL CLOUDINESS
IN THE 1000 TO 2000 FEET RANGE ASSOCIATED WITH THE VORT MAX MAY
AFFECT KMCB THROUGH AROUND 14Z. THIS CLOUD DECK WILL DISSIPATE
RAPIDLY AFTER 14Z. ADDITIONALLY...STRONG WINDS WILL DEVELOP AT
KNEW AND KMSY AFTER 06Z TONIGHT...AS BOUNDARY LAYER WINDS OF 20 TO
25 KNOTS TRANSPORT DOWN OVER THE WARMER WATERS OF LAKE
PONTCHARTRAIN. 32

&&

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  62  41  67 /  50  10   0   0
BTR  50  65  44  70 /  50  10   0   0
ASD  50  65  44  68 /  60  10   0   0
MSY  55  65  49  69 /  60  10   0   0
GPT  50  65  44  69 /  60  10   0   0
PQL  48  65  43  68 /  60  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Nov 5, 5:39 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CST MON NOV 5 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-061145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
539 PM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CST TONIGHT. THE
PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE
THREAT WILL DIMINISH FROM WEST TO EAST AS THE EVENING PROGRESSES
WITH A COLD FRONTAL PASSAGE.

A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT. STRONG
NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED TO DEVELOP OVER THE
COASTAL WATERS. THESE WINDS WILL ALSO CAUSE SEAS TO RISE INTO THE
4 TO 6 FEET RANGE...CREATING VERY ROUGH BOATING CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MIDDAY
TUESDAY AS STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS CONTINUE. THE
WINDS WILL BEGIN TO DECREASE TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME UNTIL 1 AM CST OR
UNTIL THE WATCH IS CANCELLED FOR YOUR AREA. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OFFICE IN SLIDELL WITH ANY REPORTS OF
HAIL OR DAMAGING WIND GUSTS.

24/RR

In the hours before

Special weather statement, Nov 5, 1:00 PM CST, 5 hours 49 minutes before
LAZ039-MSZ077-051945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CST MON NOV 5 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...
WASHINGTON PARISH...

AT 1254 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF FRANKLINTON...MOVING EAST AT 30
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FRANKLINTON...ENON...BOGALUSA...POPLARVILLE...MCNEIL AND CROSSROADS

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Nov 5, 3:26 PM CST, 3 hours 23 minutes before
MSZ081-082-052215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST MON NOV 5 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING JACKSON COUNTY...
HARRISON COUNTY...

AT 322 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ST. MARTIN...MOVING EAST AT
35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ST.
MARTIN...OCEAN SPRINGS...GULF PARK ESTATES...VANCLEAVE...GAUTIER...
ESCATAWPA...PASCAGOULA AND MOSS POINT

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Nov 5, 4:42 PM CST, 2 hours 7 minutes before
LAZ035-036-052345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 PM CST MON NOV 5 2012

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING EAST FELICIANA
PARISH...WEST FELICIANA PARISH...

AT 437 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF ST. FRANCISVILLE...OR ABOUT
9 MILES NORTHWEST OF WAKEFIELD...MOVING SOUTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WAKEFIELD...SPILLMAN...ST. FRANCISVILLE...JACKSON AND CLINTON

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Nov 5, 5:28 PM CST, 1 hour 21 minutes before
LAZ036-037-048-050-060030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CST MON NOV 5 2012

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING ST. HELENA
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON
PARISH...

AT 523 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF ZACHARY...OR ABOUT OVER
SLAUGHTER...MOVING SOUTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PRIDE...
GREENWELL SPRING...WATSON...DENHAM SPRINGS...WALKER...MONTPELIER AND
LIVINGSTON

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Nov 5, 5:50 PM CST, 59 minutes before
LAZ046-049-056-057-060045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CST MON NOV 5 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. JAMES PARISH...
ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH...

AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4
MILES WEST OF BAYOU SORREL...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU
SORREL...WHITE CASTLE...CARVILLE...PAINCOURTVILLE...GEISMER...
NAPOLEONVILLE...DONALDSONVILLE...GONZALES...SORRENTO...LUTCHER...
GRAMERCY AND CONVENT

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Nov 5, 6:37 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             PRIDE                   30.69N 90.98W
11/05/2012  E0.75 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            REPORT RECEIVED VIA NWSCHAT.

&&

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:15 PM CSTSpecial Marine WarningLIX30 min
Nov 5, 6:32 PM CSTSevere Thunderstorm WarningLIXLivingston43 min
Nov 5, 6:51 PM CSTSpecial Marine WarningLIX24 min
Nov 5, 7:06 PM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James54 min
Nov 5, 7:16 PM CSTSpecial Marine WarningLIX29 min
Nov 5, 7:18 PM CSTSpecial Marine WarningLIX57 min
Nov 5, 8:52 PM CSTSpecial Marine WarningLIX53 min
Nov 5, 9:24 PM CSTSpecial Marine WarningLIX96 min
Nov 5, 9:54 PM CSTSpecial Marine WarningLIX66 min
Nov 5, 10:51 PM CSTSpecial Marine WarningLIX114 min
Nov 5, 10:53 PM CSTSpecial Marine WarningLIX67 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.